Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 76, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 17, 1999, 1:06 AM CDT for Tazewell County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 17, 1999, 1:06 AM CDT (06:06 UTC)
- Expired
- May 17, 1999, 1:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 1:47 AM CDT | Hail 0.88 | Green Vly, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSPI 170607 RRA SVRSPI ILC179-170645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 106 AM CDT MON MAY 17 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS * UNTIL 145 AM CDT * AT 106 AM CDT... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM PEKIN TO MORTON... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEKIN MORTON WASHINGTON EAST PEORIA DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. KETCHAM/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:20 PM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, May 16, 2:20 PM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SUN MAY 16 1999 12Z ETA/AVN MODEL RUNS SEEM TO HANDLE MOVEMENT AND PLACEMENT OF SYSTEM OVER CENTRAL PLAINS THE BEST. TODAY...TEMPS HAVE WARMED UP NICELY WITH PLENTY OF WAA AND BREEZY S WINDS. FOR TONIGHT...CONVECTION WILL BEGIN TO FIRE ALONG THE BOUNDARY AND MOVE E...SHOULD REACH EXTREME WESTERN SECTIONS OF AREA LATE TONIGHT THEN PROGRESS THRU CWA DURING THE DAY AND EARLY EVENING HOURS. WITH THE WAA AND SOUTHERLY WINDS...TEMPS WILL BE RATHER MILD OVERNIGHT...MIDDLE 60S. ON MONDAY...CF WILL MOVE INTO PIA AROUND 00Z AND INTO LWV AFTER 06Z. PCPN WILL BE HEAVY AT TIMES...BUT NOT ENOUGH TO EXCEED FFG VALUES WHICH HAVE RECOVERED SOMEWHAT OVER CWA. SPC HAS CWA IN SLIGHT RISK FOR MONDAY...MAINLY WITH STORMS ASSOCIATED WITH FRONTAL PASSAGE ON MONDAY EVENING. TEMPS ON MONDAY WILL DEPEND ON CLD CVR AND PCPN...MIDDLE 70S N TO 80 TO 85 IN THE SERN COUNTIES. PCPN WILL PERSIST INTO THE MORNING HOURS ON TUESDAY...TAPERING OFF FROM W TO E. THE REST OF THE FORECAST PERIOD SHOULD BE DRY AS HIGH PRESSURE BUILDS OVER CWA. PRELIMINARY CCF FOR COORDINATION... SPI TW 067/078 059/071 053 68467 PIA TW 065/075 057/070 052 68667 DEC TW 066/079 059/071 053 68467 CMI TW 066/079 060/071 054 68467 MTO TW 066/080 061/071 055 68256 LWV TW 067/083 062/073 056 68256 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 43 min |
| May 17, 12:34 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 41 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | ILX | Peoria | 45 min |
| May 17, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 17, 1:29 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 31 min |
| May 17, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| May 17, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 34 min |
| May 17, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass | 48 min |
| May 17, 2:28 AM CDT | Flash Flood Warning | ILX | Tazewell | 3 hr |
| May 17, 7:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| May 17, 9:46 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| May 17, 4:25 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 65 min |
| May 17, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Richland | 31 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
| May 17, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.